|both cd4 and vl went down
Jul 3, 2012
my very dear Dr Benjamin Young,
Hi doctor, thanks for answering my last question on http://www.thebody.com/Forums/AIDS/Meds/Q223320.html in great detail, you are a great doctor and help all of us in a way you cannot imagine. I just feel very dissapointed about my results on the test I took June 1st ...
cd4 went from 181 t 159 viral load went from 101 to 22 I had expected my cd4 be in the 240 approximately... I had expected my vl to be undetectable... I received a month of treatment of kaletra and combivir my next test is programmed to be on august 30,,, results in september 30th... this time I received extra info... cd3 count 983 and cd8 count 790 i also presented some anemia they gave me ferrous sulfate and folic acid 200mg and 0.4 mg 1 pill a day.
how are my results...???????? what is cd3... cd8 ???? cd4 159 why did it get low if I am on meds... they gave me trimetophin sulfamethazol again even though I had never stopped using it. I take one daily. I have this dry cough ... is the flu likely to come back soon....????? May the ARVs that I take no longer working .... ????? I respect your opinion a lot like if you were my direct doctor, thanks for your help. ... i wish i had given you better results ...
Response from Dr. Young
Hello again and thanks for posting.
I'm not so concerned about your labs.
Your viral load is very nearly undetectable (the usual limit of detection is 20, you're at 22). This finding isn't that rare, especially in the months after starting medications, or in the event of a minor thing, such as a cold or sinus infection (perhaps something causing the cough that you report, for example).
As for the CD4 counts, it's my impression that the values are essentially the same- it's understandable why you'd desire to see an increase, but I'd encourage a look at the CD4 percentage (if that's available to you). Percentages are less subject to day-to-day variability and often show the increasing (and reassuring) trends. (FWIW, We generally don't use the CD3 and CD8 values in clinical management.)
I'd also be looking at your clinical symptoms- how do you feel? Is your health or weight stable and/or improving? or conversely are you feeling worse and losing weight. The former (what I'll base my assessment on) is what I suspect.
Overall, I have no suspicion that your medications aren't working- rather, that your viral load is essentially undetectable and your CD4 is taking a little longer to respond.
I hope that helps. Be well, BY
Wine and my medication
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.